Please use this identifier to cite or link to this item:
Title: Wavelets with short support
Authors: Han, B.
Shen, Z. 
Keywords: B-spline functions
Riesz wavelet bases
Wavelet frames
Issue Date: 2006
Citation: Han, B., Shen, Z. (2006). Wavelets with short support. SIAM Journal on Mathematical Analysis 38 (2) : 530-556. ScholarBank@NUS Repository.
Abstract: This paper is to construct Riesz wavelets with short support. Riesz wavelets with short support are the objective of interest in both theory and application. In theory, it is known that a B-spline of order m has the shortest support among all compactly supported refinable functions with the same regularity. However, it remained open whether a Riesz wavelet with the shortest support and m vanishing moments can be constructed from the multiresolution analysis generated by the B-spline of order m. In various applications, a Riesz wavelet with a short support, a high order of regularity, and vanishing moments is often desirable in signal and image processing, since they have a good time frequency localization and approximation property, as well as fast algorithms. This paper presents a theory for the construction of Riesz wavelets with short support and gives various examples. In particular, from the multiresolution analysis whose underlying refinable function is the B-spline of order m, we are able to construct the shortest supported Riesz wavelet with m vanishing moments. The support of the wavelet functions can be made even shorter by reducing their orders of vanishing moments. The study here also provides a new insight into the structures of the spline tight frame systems constructed in [A. Ron and Z. Shen, J. Funct. Anal., 148 (1997), pp. 408-447, I. Daubechies, B. Han, A. Ron, and Z. Shen, Appl. Comput. Harmon. Anal., 14 (2003), pp. 1-46, B. Han and Q. Mo, Proc. Amer. Math. Soc., 132 (2004), pp. 77-86] and bi-frame systems in [I. Daubechies, B. Han, A. Ron, and Z. Shen, Appl. Comput. Harmon. Anal., 14 (2003), pp. 1-46, I. Daubechies and B. Han, Constr. Approx., 20 (2004), pp. 325-352]. © 2006 Society for Industrial and Applied Mathematics.
Source Title: SIAM Journal on Mathematical Analysis
ISSN: 00361410
DOI: 10.1137/S0036141003438374
Appears in Collections:Staff Publications

Show full item record
Files in This Item:
There are no files associated with this item.

Google ScholarTM



Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.